MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 5 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 5 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-022-35-5009
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Unspecified Infection (1930); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Medical device site infection (4845); Joint effusion (4849)
Date of Event 05/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: no concomitants available.The product associated with the reported event was not returned for evaluation and no medical or other records containing treatment information or patient information have been received; therefore, the reported event cannot be confirmed, nor can the circumstances or potential causes or contributors to the alleged event be evaluated.Should additional, material information become available that permits more analysis or conclusions, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported via legal documentation that approximately 48 months after a left total knee replacement procedure, the patient underwent a revision procedure to address prosthesis wear, limited mobility, infection, and fluid in the knee.Revision surgery operative notes were provided.Patient left the operating room in stable condition.No further issues or complications were reported.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, infection, and/or due to inclusion of the polyethylene in the packaging recall.Potential contributions of manufacturing, user, and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images, radiographs, relevant clinical information, and product information were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
Updated fields: a2, a3, b5, b6, b7, g4.Corrected fields: h6 clinical codes, type of investigation and investigation finding codes.
 
Event or Problem Description
It was reported via legal documentation that approximately 48 months after an arthroscopic irrigation and debridement of left septic knee arthroplasty with near total synovectomy and exchange of his polyethylene liner, the patient went on to demonstrate a persistent infection in his knee.It was elected by patient and doctor to do a complete explant, antibiotic spacer, iv antibiotics and a 2-stage revision knee arthroplasty.Revision surgery operative notes were provided.Intraoperatively, the surgeon observed purulent fluid, synovectomy was performed, thorough irrigation and debridement was completed.No medical or surgical intervention was noted.Approximately 3 months after stage one surgery was completed, the patient underwent stage two procedure of antibiotic spacer explant and total knee arthroplasty.Surgical notes were provided, it was noted that during the procedure, antibiotic spacer was removed taking care to preserve as much bone as possible.A complete revision knee arthroplasty was then placed.Frozen section was negative for neutrophils.Preoperative laboratory studies were also reviewed where cbc, esr and crp were within normal limits.At the completion of procedure, stable total knee arthroplasty was in place.No medical or surgical intervention was reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: d1, d6a, h4, h6 mdr section codes updated/corrected: b, c the reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear and infection or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
TRULIANT TIB IMP PS INSERT SZ 5 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key19454824
Report Number1038671-2024-01704
Device Sequence Number18277350
Product Code JWH
UDI-Device Identifier10885862304612
UDI-Public10885862304612
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02-022-35-5009
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2024
Supplement Date Received by Manufacturer11/19/2024
Not provided
10/24/2025
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date11/22/2024
12/11/2024
10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexFemale